advertisement
Question
Posted by: heidi | 2012/09/11

topamax

dear doc
sorry this isnt really a shrink questiony but my gp wants to precribe topamax for my migraines that have spiralled out of control. the list of side effects is so long and i am so scared to go onto something and then i might struggle to go off of it.
how exactly does this medicine work? will i become dependant?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Obviously this is something you need to discuss with your GP, who should really have explained to you the likely and relevant side-effects.
Remember, proper online autorities, and the package insert in a drug pack, are required to list ALL side-effects that have been reported, not only those which are relevant, likely or serious. None are really compulsory !
Side-effects are generally worst in the first week or 2 of any new drug, while out body chemistry is getting adjusted to it.
I haven't come across anyone getting dependant on Topamax, though I suppose you could become the first if you really try hard !
Seriously, though I haven't come across topamax used for migraine ( and I have suffered from serious migraine for decades ) it may be worth trying. Presumably you've already properly tried the range of recent drugs which are very specifically for Migraine, which seem to have rather good results ?
It might be worth seeing a neurologist, specialist, with an interest in Migraine, to get expert advice on the best current treatments in your specific case.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/09/11

Obviously this is something you need to discuss with your GP, who should really have explained to you the likely and relevant side-effects.
Remember, proper online autorities, and the package insert in a drug pack, are required to list ALL side-effects that have been reported, not only those which are relevant, likely or serious. None are really compulsory !
Side-effects are generally worst in the first week or 2 of any new drug, while out body chemistry is getting adjusted to it.
I haven't come across anyone getting dependant on Topamax, though I suppose you could become the first if you really try hard !
Seriously, though I haven't come across topamax used for migraine ( and I have suffered from serious migraine for decades ) it may be worth trying. Presumably you've already properly tried the range of recent drugs which are very specifically for Migraine, which seem to have rather good results ?
It might be worth seeing a neurologist, specialist, with an interest in Migraine, to get expert advice on the best current treatments in your specific case.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement